DOI 10.1111/j.1442-9071.2006.01365.x
Bilateral angle closure glaucoma induced by sulphonamide-derived medications.
Аннотация
BACKGROUND
Sulphonamide-derived medications are widely used, although not always recognized as such. We report the occurrence of bilateral angle closure glaucoma with sulphonamide-derived medications and highlight features of the presentation and treatment to assist in early diagnosis and management.
METHODS
The clinical records of three cases with bilateral angle closure glaucoma induced by three sulphonamide-derived medications, sulfasalazine, oral acetazolamide, and hydrochlorothiazide, were reviewed.
RESULTS
All three cases identified presented with bilateral angle closure glaucoma and persistent elevated intraocular pressure despite patent iridotomy. Patients may be pseudophakic (2) or phakic (1). Cessation of the suspected medication is necessary to reverse the mechanism.
CONCLUSIONS
The proposed mechanism of angle closure glaucoma induced by sulphonamide medication involves an idiosyncratic reaction in the uveal tissues to these systemic drugs that is associated with expansion of the extracellular tissue of the ciliary body and choroid. Management identification of sulphonamide-derived medications and immediate cessation of suspected sulphonamide-derived medication, refraction and ultrasound B scan or ultrasound biomicroscopy may aid in the proper diagnosis and can also be helpful for confirmation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.